Two weeks ago I underwent a catheter ablation to correct ongoing atrial flutter. Intermittent flutter episodes were causing extreme fatigue, dizziness, and chest tightness. During the ablation procedure I experienced severe chest pain that continued in the recovery room. A post-procedure echocardiogram was done and was normal. Subsequently, I have continued to have chest pain, shortness of breath on exertion, and fatigue. I also have had some abnormal heartbeats, but I know this is common following the ablation. I contacted the EP who did my procedure and was told all was okay based on the echo. In a follow-up with my primary care physician, my EKG and oxygen levels were normal. I have been told that the pain is likely from the ablation site and some enlargement of my heart muscle due to moderately high blood pressure and the shortness of breath, etc. is from anxiety related to the chest pain. I have a follow up with my local cardiologist in January, but I expected to feel much better following the ablation and continue to feel that something is not quite right with my heart. Should I pursue the cause of these symptoms or give it more time? Thank you.
I am two weeks out since my ablation. My recovery has been a little slow due to some complications--chest pain caused by inflammation around the pericardium. Now I am pain free, but have a residual cough which seems to be getting better. I had a routine check up from my doctor yesterday, and I am resuming full activity. I plan to go snowmobiling and ice fishing tomorrow. Good luck, and hope your slow recovery is just that--recovery. Perhaps with a little more time you will be symptom free.
my husband had this procedure done in Sydney on the 18/12/06
It did not work he still has AF.
he has experienced severe swelling and bruising in the leg.
he has chest pain and gets very short of breath.
Did your procedure fix your AF.
We were not made aware from the doctor of the after effect this surgery has or the recovery time.
He claims he feels a bit better each day
I hope you feel better soon
I jist turned 35 and had my 2nd ablation done last week. What a difference! I was in so much pain with the 1st one that I had lost hope. The proceedure and recovery was so much better with this one. I still have some shortness of breathe but it's only been a week.
If he's still having AF then I'm wondering why they didn't schedule another proceedure.
I hope you are feeling better, it sounds like you are approaching the 6 week point.
I had 2 ablations in 2002-2003 for Afib and it was a success. About 4 months following the last ablation I started having severe chest pain (Level 10) so I went to the emergnecy and it was determined that my Pulmonary veins had stenosed from the ablation - the 1 % risk that is discussed, that is me.
To make a long story short after stents and several angioplasties, my upper left PV is 100% stenosed and lower left PV is ~ 50%. The discomfort is still there but is not where as intense.
It may be worth asking the question of the pain continues - they are able to test with a CT angiogram now without having to cath.
I have had 3 catheter ablations in 2005, am still in very severe pain, first two were for svt third was for af aflutter and two other arrhythmias. I am at my wits end, have been offered a total denervation of my heart, everyone I ask thinks I am crazy to consider it, but I am so fed up with the constant pain. I have it in my jaw my chest and at times in my arm. Does anyone else have any experience like this. My EP was an idiot, gave me no support whatsoever consequently I have seen six different cardiologists now. I have some stenosis, but it is not bad enough for treatment. They keep telling me my pain is not cardiac based despite it starting immediately after the procedure and not stopping since. They think all my sympathetic nervous system has gone into some sort of shock because of the agressiveness of the procedure which I had a gen. anaesthetic for, took 5 hours.
Does anyone have similar experience or advice?
I've had 3 ablations too but they were spaced out over the period of 5 years to give my heart time to settle down. 3 in one year is "aggressive" as you put it. I haven't heard of anyone having general anesthesia for ablation, just conscious sedation. Very different.
The doctors can tell from a monitor whether your pain is directly related to your heart. Perhaps they bruised or damaged a nerve during one of the ablations. I had one bruised in the right groin area and my leg was aching for a few months but it did clear up.
It may very well be muscle or skeletal pain. But I'm still thinking a nerve is involved somewhere. Hmmm, perhaps a neurologist could find out.
I had an ablation done six weeks ago and just haven't fealt right since. At first my heart rate would jump too high everytime I got up. That seemed to lead to dizziness and nausea which seems to have turned into fatigue which at this point might just be emotional fatigue. At any rate, the doctors say they have never seen this type of reaction but that it might be that some of my nerves were burned during the ablation which has left my body's ability to regulate itself down. I was put on midodrine this week to try to elevate my blood pressure. No significant change yet but this is definitly not what I expected from an ablation. It thought within a week I would be back to normal...
Hi, I would give yourself more time. I had the ablation proceedure almost 2 years ago for chronic afib and was still experiencing afib episodes after 6 weeks although they lasted less than 5 hours and I was taking 200mg daily of pacerone plus warfarin . After about 10 weeks I felt very good and the afib episodes diminished to once or twice every couple of weeks and were of short duration. Unfortunately I found myself in the 20% of patients in which the ablation did not correct the problem. After 6 months the afib episodes returned and progressively became more frequent and of longer duration. Best of luck. Give it more time.
Checking if your still having complications as my father as been very ill since his ablation. Arm pain, weakness, numbing, tremors, high blood pressure spikes, fatigue, vision and balance problems.
Looking for a diagnosis since no neurologist can find the answer.
This is a rather old threat, but I'll post as I had Cardiac Ablation done in 2007 due to Atrial Fibrillation and an extra AV node that caused havoc.
One of the complications of such a procedure is that the electrical pathway could be disrupted and then normally the patient would need a pacemaker!
Your father's symptoms are very alarming, even though I am not a health-Professional or Doc or something. His symptoms sounds Neurological to me! has he had many tests done? i.e. MRI to make sure there are no discs that needs replacement/nerve constriction. 24hr Holter ECG or 48hr holter?
Hope to hear from you again and maybe start a new threat, then you'll get more response.
I had a RFA four weeks ago for atrial flutter. I still have fatigue and notice some shortness of breath. sometimes he seems strained to take a breath in. My heart efficiency was down to approx. 42%. I was told walking extra would not strengthen my heart. I am on Pradaxa. I was told taking an Ace inhibitor such as Lisinopril would help heal my heart.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.